Make an appointment:
(i.e. Dermatologists)
Choose a Specialty
No Results

Can antibiotics cause rashes around the buttocks?

I'm a 28 year old woman and I am in the middle of a round of antibiotics I have to take for an infection I got by stepping on a nail. This morning I noticed a dull red rash around my buttocks area. Could this be a side effect of the antibiotics? If so, does that mean I'm reacting badly to them and should stop?
Unfortunately without seeing the rash myself, and knowing what type of antibiotic you are on, there is no way to be sure what is causing it. Since it is possible that the rash is related to the antibiotic, you should get it checked out soon. Antibiotics can cause rashes for a few different reasons. It is possible that you have an allergy to the medicine. Allergies to the penicillin family of antibiotics are common and a rash can be a manifestation of this allergy. Antibiotics also can be the culprits in developing candida (yeast) infections especially in moist areas of the body. This is because antibiotics can sometimes kill off the normal skin bacteria allowing for yeast to grow. My suggestion is that you contact the physician that prescribed the antibiotic to discuss your new symptoms. I would only stop the drug if your doctor says to (the antibiotic is likely important to prevent a soft tissue infection around your wound) unless you develop hives or shortness of breath (then stop it right away and call you doctor). He or she may have you schedule an appointment to take a look at the rash and determine the cause. If it is a drug allergy, then you may have to switch to another antibiotic. If the rash is a yeast infection, you may need a topical anti-fungal cream.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under ZocDoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    943 N Andover Road
    Andover, KS 67002
  • Dr. Samrah Mansoor
    Dr. Samrah Mansoor MD
    Primary Care Doctor
    Avg Rec:
    9415 E Harry St
    Wichita, KS 67207
  • Dr. Ron Marek
    Dr. Ron Marek DO
    Primary Care Doctor
    Avg Rec:
    1901 N. Maize Road
    Wichita, KS 67212

Other Doctors